Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 254, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 13, 2013, 7:36 PM EDT for 6 counties in Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 7:36 PM EDT (23:36 UTC)
- Expired
- Aug 13, 2013, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Henry County, GA, Meriwether County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:05 PM EDT | TSTM WND DMG | 3 Nw Haralson, GA | COWETA COUNTY EMA RELAYED A REPORT OF SEVERAL TREES DOWN JUST SW OF SENOIA. OTHER TREES WERE REPORTED DOWN NEAR YATES POWER PLANT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS52 KFFC 132336
SVRFFC
GAC063-077-113-151-199-255-140015-
/O.NEW.KFFC.SV.W.0254.130813T2336Z-130814T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
EXTREME SOUTHWESTERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
EASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
NORTHEASTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
WESTERN SPALDING COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 815 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR NEWNAN...MOVING SOUTHEAST AT 25
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHARPSBURG...TURIN...PEACHTREE CITY...SENOIA...HARALSON...WOOLSEY
AND BROOKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3350 8477 3337 8434 3321 8444 3319 8449
3316 8451 3334 8486
TIME...MOT...LOC 2337Z 296DEG 21KT 3337 8471
$$1 follow-up statement
511
WWUS52 KFFC 132353
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT TUE AUG 13 2013
GAC063-077-113-151-199-255-140015-
/O.CON.KFFC.SV.W.0254.000000T0000Z-130814T0015Z/
SPALDING GA-MERIWETHER GA-COWETA GA-FAYETTE GA-HENRY GA-CLAYTON GA-
753 PM EDT TUE AUG 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EXTREME SOUTH CENTRAL CLAYTON...EXTREME SOUTHWESTERN HENRY...
SOUTHERN FAYETTE...EASTERN COWETA...NORTHEASTERN MERIWETHER AND
WESTERN SPALDING COUNTIES...
AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR SHARPSBURG...MOVING SOUTHEAST
AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SENOIA...HARALSON...STARRS MILL...DIGBEY...INMAN...LAKE HORTON...
WOOLSEY AND BROOKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3346 8470 3337 8434 3322 8444 3318 8450
3317 8453 3333 8476
TIME...MOT...LOC 2353Z 296DEG 21KT 3333 8461
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:14 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 13, 7:14 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT TUE AUG 13 2013 .UPDATE... COLD FRONT CURRENTLY ACROSS NORTHERN GA THIS EVENING. A FEW SHOWERS HAVE DEVELOPED BEHIND THE BOUNDARY...BUT THEY HAVE BEEN SHORT LIVED. STORMS ARE MORE NUMEROUS SOUTH OF THE METRO AREA...WHERE ACTIVITY KEEPS MOVING IN FROM EASTERN AL. THE ATMOS ACROSS PORTIONS OF CENTRAL AND SOUTHERN GA WILL REMAIN UNSTABLE FOR THE NEXT FEW HOURS. CONVECTION SEEMS TO MOSTLY BE OUTFLOW DRIVEN. DO EXPECT STORMS TO DIMINISH WITH THE LOSS OF HEATING AND MOSTLY BE GONE BY MIDNIGHT. THE HRRR SUPPORTS THIS. MAY HAVE TO DO ADDITIONAL UPDATES TO THE POPS ACROSS NORTHERN GA...MAINLY AREAS NORTH OF THE FRONT...LATER TONIGHT. && .PREV DISCUSSION... /ISSUED 325 PM EDT TUE AUG 13 2013/ SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... SHORT RANGE MODELS CONTINUE TO SHOW A COLD FRONT...CURRENTLY ACROSS TN... SAGGING ACROSS NORTH GA TONIGHT AND STALLING ACROSS CENTRAL GA WEDNESDAY AFTERNOON. REGIONAL RADARS SHOW SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE FORECAST AREA AS AN UPPER DISTURBANCE APPROACHES FROM THE WEST. EXPECT A WEAK SURFACE TROUGH TO HELP PROVIDE A FOCUS ACROSS NORTH GA THIS AFTERNOON AND RADAR TRENDS SUPPORT THAT...WITH A SCATTERED LINE OF CONVECTION DEVELOPING FROM WEST OF ROME...EASTWARD TO JASPER AND CLEVELAND. EXPECT THIS ACTIVITY TO SAG SOUTHWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS. ADDITIONAL SCATTERED TO NUMEROUS CONVECTION IS DEVELOPING ACROSS PARTS OF CENTRAL GA WHERE THE GREATER INSTABILITIES AND DEEPER MOISTURE ARE POOLED. THE HRRR MODEL CLUSTERS MOST OF THE CONVECTIVE ACTIVITY ACROSS THE CENTRAL ZONES... FROM AREAS AROUND COLUMBUS TO MACON TO MILLEDGEVILLE AND SOUTHWARD DURING THE LATE AFTERNOON AND EVENING HOURS. THUNDERSTORM ACTIVITY MAY PERSIST THROUGH MID EVENING BEFORE DIMINISHING TO MAINLY SHOWERS. SCATTERED SHOWERS MAY PERSIST OVERNIGHT ALONG AND AHEAD OF THE COLD FRONT... BUT ANY THUNDERSTORM ACTIVITY SHOULD BE VERY ISOLATED AT BEST OVERNIGHT. THE MAIN THUNDERSTORM THREAT THROUGH THE EVENING WILL CONTINUE TO BE LOCALLY HEAVY RAIN AND POSSIBLE BRIEF FLOODING. HOWEVER... WITH 2500-3000 CAPE... CANNOT RULE OUT A PULSE STRONG STORM PRODUCING WIND GUSTS TO 40-45 MPH AND POSSIBLY SOME SMALL HAIL. MODELS AGREE ON DRIER AIR SPREADING IN BEHIND THE FRONT ACROSS NORTH GA BY EARLY WEDNESDAY... SO WILL SHOW THE GREATER RAIN CHANCES ACROSS CENTRAL GA ON WEDNESDAY...AND MAINLY ALONG AND SOUTH OF A LA GRANGE TO WARRENTON LINE...WITH ONLY A LOW CHANCE IN THE ATLANTA METRO AREA FOR WEDNESDAY AFTERNOON. LOCALLY HEAVY RAIN WILL REMAIN A THREAT ACROSS CENTRAL GA WEDNESDAY AFTERNOON AS THE FRONT PROVIDES A FOCUS FOR TRAINING CONVECTION. MODELS SHOW GENERALLY ONE QUARTER TO ONE HALF INCH FROM COLUMBUS TO MACON AND SOUTHWARD ON WEDNESDAY... BUT ISOLATED HIGHER AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. ALTHOUGH CANNOT RULE OUT A PULSE STRONG TO SEVERE STORM ALONG OR SOUTH OF THE FRONT WEDNESDAY AFTERNOON... NOT EXPECTING ANYTHING WIDESPREAD AND THE GREATER STRONG STORM THREAT SHOULD BE JUST SOUTH OF THE FORECAST AREA WEDNESDAY AFTERNOON AND EVENING. OTHERWISE... AS FOR TEMPS A MODEL BLEND THROUGH THE SHORT TERM LOOKED REASONABLE. 39 LONG TERM /THURSDAY THROUGH TUESDAY/... GUIDANCE CONTINUES TO POINT TO A WET EXTENDED PERIOD. AS THE FRONT SAGS SOUTH OF THE AREA TROUGH THE SHORT TERM...SURFACE HIGH UNDER CONFLUENT FLOW ALOFT WILL SLIP EAST AND ACROSS THE APPALACHIANS IN A HYBRID DAMMING EVENT. THE QUESTION WILL BE HOW MUCH GULF MOISTURE WILL INTERACT WITH THE DAMMING. FOR THURSDAY...WITH THE STALLED FRONT AND ONSET OF HYBRID CAD...HPC AND SYNOPTIC MODELS KEEP THE BEST PRECIP ACROSS CENTRAL GEORGIA...WITH A GOOD INCH OF BASIN-AVERAGE QPF DURING THE DAY. THIS TREND CONTINUES INTO FRIDAY. BESIDES THE PRECIP HOWEVER...THE BIGGEST SENSIBLE IMPACT WILL BE TEMPS. CURRENT HIGH TEMPS FOR THURSDAY THROUGH SATURDAY DO NOT BRING NORTH GEORGIA OUT OF THE 70S...AND REALLY ONLY INTO THE MID 80S IN SOUTHERN ZONES. POSSIBLY A SLIGHT WARMING TREND BY A DEGREE OR SO ON SUNDAY BUT THIS REMAINS TO BE SEEN. THESE FORECAST MAX TEMPS ARE A GOOD 10 DEGREES COOLER THAN SEASONAL NORMALS... THE KIND OF IMPACTS NORMALLY SEEN WITH CLASSICAL CAD RATHER THAN HYBRID CAD. 00Z ECMWF CONTINUES TO TAKE THE TROPICAL WAVE /CURRENTLY IN THE CARIBBEAN/ FURTHER WEST TOWARD THE YUCATAN...WHILE GFS AND CANADIAN BRING IT INTO THE GULF AND CLOSE TO THE COAST FRIDAY NIGHT. FOR WHAT ITS WORTH...THE CANADIAN IS STRONGER AND FURTHER WEST WITH THE SURFACE LOW THAN THE GFS...WHICH WOULD POSSIBLY INDICATE SEVERE POTENTIAL ON SATURDAY...BUT IT IS A BIT OF AN OUTLIER THERE. ECMWF IS DRIEST WHILE GFS/CMC ARE WETTER SOLUTIONS. HPC NOT GOING NEARLY AS HIGH AS THE GFS BUT EVEN SO...WITH THE PROLONGED WET PERIOD ACROSS ESPECIALLY CENTRAL GEORGIA FROM THE SHORT TERM FRONT...THERE IS SOME CONCERN ABOUT THE RAINFALL PILING UP. HAVE NOT DONE A COMPLETE DIAGNOSIS TO DETERMINE IF THE THURSDAY-FRIDAY RAIN WOULD QUALIFY AS A PRE /PREDECESSOR RAINFALL EVENT/ BUT IN ANY CASE THE 7-DAY QPF TOTAL FROM HPC ARE UPWARDS OF 6 INCHES ACROSS PORTIONS OF CENTRAL GEORGIA. THIS BEING BASIN-AVERAGE...IMPLYING THAT SOME AREAS COULD GET SUBSTANTIALLY MORE /AND OF COURSE SOME AREAS SUBSTANTIALLY LESS/. ALL INTERESTS SHOULD STAY TUNED TO LATEST FORECASTS AS THIS IS REFINED OVER THE NEXT FEW DAYS. SO OVERALL...REALLY MADE ONLY MINOR CHANGES TO PREVIOUS EXTENDED FORECAST. REFINED AND ADDED SOME DETAIL TO DAYS 4 AND 5 ESPECIALLY WITH TEMPS WINDS AND DEWPOINTS /VERY LITTLE IF ANY CHANGE TO POPS/ AND MADE SOME MINOR ADJUSTMENTS TO HIGH TEMPS THROUGH THE REST OF THE PERIOD TO REFLECT THE PROLONGED COOL SPELL. TDP && .AVIATION... 00Z UPDATE... CONVECTION WILL LINGER AT THE SOUTHERN TERMINAL SITES THIS EVENING. A COLD FRONT WILL TRY AND PUSH SOUTH ACROSS THE NORTHERN TERMINAL SITES OVERNIGHT...BRINGING IN A DRIER AIRMASS. STORMS SHOULD REMAIN MAINLY SOUTH OF ATL TOMORROW...AS THE FRONTAL BOUNDARY PUSHES SOUTH. MODELS ARE NOT PROGGING LOW CIGS OVERNIGHT...BUT MAY HAVE TO RE- EXAMINE THE POTENTIAL IF ATL GETS PRECIP. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON OVERNIGHT CIGS. HIGH CONFIDENCE REMAINING ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 88 68 78 / 30 40 20 30 ATLANTA 70 86 69 79 / 30 30 20 50 BLAIRSVILLE 64 81 64 76 / 20 20 20 30 CARTERSVILLE 68 86 64 82 / 20 20 20 30 COLUMBUS 73 87 71 84 / 30 60 40 80 GAINESVILLE 69 85 68 76 / 20 20 20 30 MACON 72 89 71 82 / 40 60 50 80 ROME 68 89 63 83 / 20 20 10 30 PEACHTREE CITY 70 86 66 79 / 30 40 20 50 VIDALIA 74 88 71 84 / 50 60 60 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...LISTEMAA
Hazardous weather outlook, Aug 13, 10:00 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 AM EDT TUE AUG 13 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1000 AM EDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY INTO TONIGHT WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT LIGHTNING. DISCUSSION... A SURFACE TROUGH IS IN PLACE ACROSS NORTH GEORGIA...AND A COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT. THESE FEATURES COMBINED WITH PLENTIFUL SURFACE MOISTURE AND INCREASING INSTABILITY WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. THE INITIAL ROUND OF STORMS WILL SHIFT SOUTH THIS AFTERNOON AS THE SURFACE TROUGH PUSHES THROUGH THE STATE. A SECONDARY AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT IN NORTH GEORGIA THIS EVENING...AND ISOLATED TO SCATTERED SHOWERS MAY LINGER OVERNIGHT...SHIFTING SOUTH AS THE FRONT MOVES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WEATHER HAZARDS EXPECTED... HEAVY RAIN WITH LOCALIZED FLOODING...GUSTY WINDS AND FREQUENT LIGHTNING. DISCUSSION... A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME THE FOCUS FOR A WET PERIOD WITH SHOWERS AND THUNDERSTORMS FOR MANY LOCATIONS. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 13, 3:47 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE AUG 13 2013
GAZ106-132015-
347 PM EDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CRISP COUNTY
UNTIL 415 PM EDT...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CORDELE TO ARABI...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CRISP COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GEORGIA VETERANS MEMORIAL STATE PARK...WENONA...
RAINES...ARABI...CORDELE...EAST CRISP...HATLEY AND TREMONT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3183 8388 3188 8390 3203 8394 3203 8361
3181 8361 3180 8362 3180 8380
TIME...MOT...LOC 1947Z 263DEG 17KT 3203 8380 3191 8372
3181 8372Special weather statement, Aug 13, 4:41 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE AUG 13 2013
GAZ107-132115-
441 PM EDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PULASKI COUNTY
UNTIL 515 PM EDT...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALLACE...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PULASKI COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WALLACE...HARTFORD...HAWKINSVILLE AND OCMULGEE BANKS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3215 8357 3227 8357 3231 8339 3227 8335
3225 8337 3218 8330 3215 8332 3214 8331
3213 8331
TIME...MOT...LOC 2041Z 264DEG 19KT 3220 8350Special weather statement, Aug 13, 6:22 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT TUE AUG 13 2013
GAZ090-132245-
622 PM EDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 645 PM EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT BENNING/LAWSON ARMY AIR FIELD...MOVING
EAST AT 15 MPH. THOSE OUTSIDE SHOULD SEEK SHELTER NOW!
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE FORT BENNING/LAWSON ARMY AIR FIELD AND
JAMESTOWN/SOUTH FORT BENNING. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3236 8499 3237 8499 3237 8495 3238 8494
3241 8482 3226 8480 3227 8492 3230 8495
3232 8500 3232 8501 3235 8501
TIME...MOT...LOC 2222Z 264DEG 15KT 3231 8496Special weather statement, Aug 13, 6:48 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT TUE AUG 13 2013
GAZ042-044-053-054-132330-
648 PM EDT TUE AUG 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN CARROLL...COWETA...FAYETTE AND FULTON COUNTIES UNTIL 730 PM EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYERS CROSSROADS...MOVING SOUTHEAST AT 20
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL...COWETA...FAYETTE AND FULTON COUNTIES THROUGH 730 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLANT YATES...SEATON
LAKE...LOWELL...CLEM...WHITESBURG...BYERS CROSSROADS...ROSCOE...
ARNCO-SARGENT...DUNAWAY GARDENS...NEWNAN...MADRAS...CANNONGATE...
THOMAS CROSSROADS...PEACHTREE CITY AND TURIN. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3364 8494 3362 8491 3358 8490 3358 8483
3338 8446 3324 8477 3354 8515
TIME...MOT...LOC 2248Z 309DEG 19KT 3352 8488Special weather statement, Aug 13, 7:30 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT TUE AUG 13 2013 GAZ053-054-067-140015- 730 PM EDT TUE AUG 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 815 PM EDT... AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEWNAN...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MADRAS...NEWNAN... GRANTVILLE...THOMAS CROSSROADS...MORELAND...LONE OAK...SHARPSBURG... LUTHERSVILLE...PEACHTREE CITY...TURIN...ROCKY MOUNT...LAKE HORTON... BROOKS...STARRS MILL AND HARALSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3332 8441 3306 8476 3336 8494 3349 8476 TIME...MOT...LOC 2330Z 302DEG 15KT 3338 8478
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:09 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Spalding | 51 min |
| Aug 12, 11:14 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | FFC | Pulaski | 34 min |
| Aug 13, 6:22 PM EDT | Special Weather Statement | FFC | Chattahoochee | 23 min |
| Aug 13, 6:48 PM EDT | Special Weather Statement | FFC | Coweta | 42 min |
| Aug 13, 7:30 PM EDT | Special Weather Statement | FFC | Coweta | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.